MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 10MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 10MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC04100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject balloon ruptured during use.The procedure was completed successfully without clinical consequence to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned in the introducer sheath.The lot number was confirmed from the hub and the returned packaging.On visual/ microscopic inspection, the balloon catheter hub was inspected and no anomaly was noted.The balloon catheter shaft was was kinked 82.5cm from the proximal end.On functional testing, it was not possible to advance the demonstration 0.014¿ guidewire through the kinked shaft therefore the shaft was cut approximately 10cm from the distal end in order to advance the guide wire to perform the inflation test.The device was inflated without difficulty and there were no leaks noted to the inflated balloon.The reported event was not confirmed based on product analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging, there were no anomalies noted to the device prior to use, the device was prepared as per the dfu, continuous flush was maintained and the patient¿s anatomy was not tortuous.The device was not inflated over nominal pressure or excessive pressure used.The balloon was not able to be successfully inflated during preparation, a syringe was used to inflate the balloon and the correct inflation medium was used to inflate the balloon as per the dfu.The balloon was damaged and had popped (burst/ruptured) during preparation.Another transform device was used to complete the procedure.The device was returned for analysis and the as reported ¿balloon burst/ruptured during preparation¿ was not confirmed as there was no anomaly with the balloon and it was inflated without issue.The device was severely kinked 82.5cm from the proximal end which most likely occurred during preparation of the device.The as analyzed ¿balloon catheter kinked/bent¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that during the procedure, the subject balloon ruptured during use.The procedure was completed successfully without clinical consequence to the patient.Additional information was received that the subject balloon catheter had burst during preparation outside the patient.No clinical consequences were reported to the patient due to this event.

Brand Name
TRANSFORM COMPLIANT 4MM X 10MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11122127
Report Number3008881809-2021-00009
Device Sequence Number13664441
Product Code MJN
UDI-Device Identifier07613327004441
UDI-Public07613327004441
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberM003SRC04100
Device Catalogue NumberM003SRC04100
Device Lot Number22320668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1